Heat, McCurtain
- When
- July 9, 9:00 AM CST to July 10, 6:00 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
A large upper level ridge of high pressure was anchored over Southcentral Texas into the Lower Mississippi and Tennessee Vallies July 9th and 10th, resulting in an expansive area of sinking air which allowed for afternoon temperatures to climb into the mid 90s each day. Little mixing of dewpoints occurred during this time, with the resultant heat indices ranging from 105-110 degrees across…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A large upper level ridge of high pressure was anchored over Southcentral Texas into the Lower Mississippi and Tennessee Vallies July 9th and 10th, resulting in an expansive area of sinking air which allowed for afternoon temperatures to climb into the mid 90s each day. Little mixing of dewpoints occurred during this time, with the resultant heat indices ranging from 105-110 degrees across McCurtain County Oklahoma. A weak cool front and associated upper level shortwave trough moved through the area during the evening of the 10th, allowing for scattered showers and thunderstorms to develop and move through the region, with slightly cooler temperatures and lower humidities observed in wake of the frontal passage across Southeast Oklahoma on July 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 9, 5:18 AM CST, 3 hours 42 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
618 AM CDT Tue Jul 9 2019
.AVIATION...
VFR conditions to prevail throughout the 12Z TAF pd, although some
brief TEMPO fog/stratus cannot be ruled out. Tstms will be
possible by this aftn, but coverage to be too isold to mention in
TAFs. Otherwise, expect sly winds generally 5-10 kts through the
pd. /12/
&&
.PREV DISCUSSION... /issued 359 AM CDT Tue Jul 9 2019/
SHORT TERM.../Today through Wednesday Night/
Weak upper ridge axis across the Mid MS River Valley to begin a
shift wwd today, as an upper low moves across the High Plains.
Weak flow aloft will allow for isold to sct diurnal convection for
our region both today and Wednesday, with temps creeping upwards.
Dew points in the mid 70s overall will allow heat index values to
reach 105 degrees or better both today and Wednesday areawide, and
a Heat Advisory will be in effect from 10 AM today through 7 PM
Wednesday as a result.
As the ridge reinforces itself over nrn NM late in the pd, a weak,
back-door cold front may inch its way swd as the High Plains trof
sweeps across the Upper Midwest. This front may help to enhance
diurnal convection late Wednesday.
Meanwhile, area of low pressure in the nern Gulf of Mexico fcst to
begin drifting wwd, gaining strength and organization through the
short term. /12/
LONG TERM.../Thursday through Monday Night/
A 594dm upper level ridge will build and close off over the four
corners on Thursday as a Westerlies upper trof moves into the mid
Western states. A back door cold front will be arriving into our
region with a persistent Northerly low level wind flow and should
help to enhance diurnal convection. This boundary will also spin up
the tropical low on the coast a bit with its lowest pressures early
in the weekend with the GFS not as deep and farther West than the
ECMWF for this timeframe, but better agreement should continue to
unfold in the next day or two.
Meanwhile, our temperatures will begin to ease back late in the week
and over the weekend with increasing cloud cover coming up off the
Gulf with the coastal low modeled to sit just offshore in South LA
early Friday. The system is fairly close on both the GFS and ECMWF
as the core low drifts only to NE TX by early next week. This will
allow for a fairly wet pattern to linger for days with average or
cooler than average temps. As it stands now the WPC 7 day outlook
has 1 to 2 inches for our North and some 3-5 inch contours over our
South and especially in E TX. A large bullseye for higher amounts
extends from Houston to Lake Charles. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 96 76 96 77 / 20 10 20 10
MLU 97 77 97 78 / 20 10 20 10
DEQ 95 75 96 75 / 20 10 20 10
TXK 93 76 95 76 / 20 10 20 10
ELD 96 75 97 75 / 20 10 20 10
TYR 94 76 95 76 / 20 10 20 10
GGG 95 75 95 76 / 20 10 20 10
LFK 95 76 96 77 / 20 10 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 10 AM this morning to 7 PM CDT Wednesday for
ARZ050-051-059>061-070>073.
LA...Heat Advisory from 10 AM this morning to 7 PM CDT Wednesday for
LAZ001>006-010>014-017>022.
OK...Heat Advisory from 10 AM this morning to 7 PM CDT Wednesday for
OKZ077.
TX...Heat Advisory from 10 AM this morning to 7 PM CDT Wednesday for
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/24Hazardous Weather Outlook National Weather Service Shreveport LA 603 AM CDT Tue Jul 9 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101115- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 603 AM CDT Tue Jul 9 2019 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for eastern Texas and southeast Oklahoma. .DAY ONE...Today and Tonight... Isolated showers and thunderstorms will be possible this afternoon. A few storms may be strong enough to produce gusty winds and brief heavy rain through the early evening hours. The hot temperatures and the humidity will push the heat index to above 105 degrees across much of the region this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms remain possible again on Wednesday. The primary threats with any storms this time of year is cloud to ground lightning, gusty winds and brief heavy downpours. Later this work week and especially this weekend, thunderstorms will become much more numerous with heavier rainfall. A potential for flooding may arise as a tropical system drifts along the northern Gulf of Mexico. This system is expected over Northeast Texas early next week, and keeping us wet through mid month. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 24
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 833248.